MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS -50-7500B; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS -50-7500B; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Catalog Number 50-7500B
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0501.Patient problem code: f26.
 
Event or Problem Description
It was reported: customer received kit with defective issue; no pt harm.Event description states: the tip of it was broken.Please reach out and request to verify the following: could you please provide a further description of the issue? the tube that comes off the bottle was detached.Was the access tip broken or damaged? no.Was it the access tip that was cracked? no.Was the access tip of drainage line broken off in the catheter.No.Was there leakage noticed to the access tip and the patient valve yes.Where is the catheter located? abdomen or chest-abdomen.Is there a photo or sample available showing the reported issue? no.What was the impact to the patient? no.Was the issue identified before use and the product discarded or did, they identify during use? during use and the product was discarded.Was there any medical intervention required including diagnostics, procedures, and treatment delay? no.What was done to resolve the issue.Got a new bottle.
 
Additional Manufacturer Narrative
Pr 8949974 follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001505008 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Additionally, we identified that preventive maintenance being performed for the solvent dispensers used in the manufacturing line.Based on the available information we are not able to identify a root cause at this time.Since the operation of assembly of the drainage line to the spike is a manual operation, manufacturing personnel have been notified of this incident and awareness training was provided.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported: customer received kit with defective issue; no pt harm event description states: the tip of it was broken.- could you please provide a further description of the issue? the tube that comes off the bottle was detached.- was the access tip broken or damaged? no.- was it the access tip that was cracked? no.- was the access tip of drainage line broken off in the catheter.No.- where is the catheter located? abdomen or chest-abdomen.- is there a photo or sample available showing the reported issue? no.- what was the impact to the patient? no.- was the issue identified before use and the product discarded or did, they identify during use? during use and the product was discarded.- was there any medical intervention required including diagnostics, procedures, and treatment delay? no.- what was done to resolve the issue.Got a new bottle.Per follow-up information received on 10/06/2023.Please reach out and request to verify the following: - was the drainage line disconnected from the bottle at any point during the drain or was it noticed prior to drainage? once she open the hose is started to leak for the bottle.- if it's before use and did they attempt to reconnect it? no she didn't try to reconnect.- need to verify the line was disconnected prior to use and the bottle was not used.The bottle was used that is how the pt.Knew it was leaking.- was the clamp properly closed until after the plunger was pressed.Yes.Regarding leakage: - where did leakage occurred? on the tube that is connected to the bottle.- did the leakage occurred to the drainage line to the bottle? yes.- was there leakage occurred to the access tip and the patient valve? no.

Brand Name
PLEURX DRAINAGE KIT 500ML 10/CS -50-7500B
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key17907935
Report Number9680904-2023-00035
Device Sequence Number12736977
Product Code PNG
UDI-Device Identifier10885403090714
UDI-Public(01)10885403090714
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/20/2025
Device Catalogue Number50-7500B
Device Lot Number0001505008
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown